my mother is 65 yrs old and has been diagnosed for pott's spine also she is diabetic for 6 -7 yrs. 3 yrs back she was diagnosed for pleural effusion(water in lungs) which was drained n she was put on AKT-3 for 9 mnths. she got well after dat. then in feb 2008 she was diagnosed wid a rib fracture n was on complete bed rest for a period of 1 mnth. then in aug 2008 she was diagnosed for lymphnotes TB(she had developed swelled regions near chest n behind right ear) n so she was put on DOTS(a govt of India undertaking) from sept2008 to feb2009.also midway she was operated for stones in gall bladder in jan2009. in feb2009 she complained of back pain n her x-ray was done n she was diagnosed for pott's spine.she is under treatmnt since march2009 n has been advised 4D kit(having 1 tablet of rimactazid,2tabs of PZA-CIBA,1tab of ebutol of sandoz co.)initially she gave good response but recently she is complaining of severe pain in left ribs stretching to stomach n abdomen n again she is completely on bed. her recent x-rays n ultrasound are clear n no clue can be reached for the cause behind this sudden pain.please reply asap. help!!!!!!!!!!!!1
The drugs also have lot of side effects and you have see what is causing this: Rifampicin, Pyrazinamide?
She might had a resistant Tuberculosis or the 1st time her course might not have been completed and she developed resistant tuberculosis, Pott' Spine.
The drugs taken should be monitored, her back should be monitored continuosly and the diet should contain lot of protein, calcium and care should be taken for nursing and recovery. Follow up near the Chest & TB specialist, orthopedician and also dietician.
Thanks!!!! one thing i forgot to tell that she too has hypertension n eving its medicines too. i would like to know how to determine which medicine's side effect is this or which medicine is causing such pains. docs are just suggesting pain killers n saying that the medicine given(4D kit ) takes time to show results. she simply lying on bed is a big problem for her because she was very active earlier.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.